MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Inflammation (1932); Iritis (1940); Visual Impairment (2138); Visual Disturbances (2140); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon has reported that following a cataract extraction with intraocular lens (iol) implant procedure, the patient complains of poor distance vision.Additional information was provided by the surgeon that approximately one month following her cataract extraction with iol implantation procedure, the patient experienced slight inflammation and light sensitivity.Her postoperative steroid drop was increased.The surgeon felt that the vision was reduced due to dryness.The patient was given artificial tears and an anti-inflammatory topical medication.The patient returned 6 weeks following the procedure, complaining of double vision, pain, and poor vision.This is gradually worsening.The symptoms seem to be worse in the sunshine.These problems have been fairly stable since the onset and have been persistent.She also reports pain in her face and around her eyes/cheek areas which become worse by the end of the day.The vision is still very blurry far away, but okay at near/intermediate.She is unable to read street signs and feels unsafe to drive at the moment.The patient has a history of postoperative iritis which is improving.Posterior capsule opacification was noted on examination.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12479743
Report Number1119421-2021-01756
Device Sequence Number17127668
Product Code POE
UDI-Device Identifier00380652424677
UDI-Public00380652424677
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2025
Device Model NumberDAT015
Device Lot Number15098202
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED; SINSKEY HOOK; UNSPECIFIED AUTOMATED I/A HANDPIECE; UNSPECIFIED VISCOELASTIC
Outcome Attributed to Adverse Event Other;
Patient Age62 YR